Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 24, NWS Wilmington, OH

July 18, 2001Hamilton County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 18, 2001, 8:35 PM EDT for Hamilton County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2001, 8:35 PM EDT (00:35 UTC)
Expired
Jul 18, 2001, 11:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 190036
FFWILN
OHC061-190330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
835 PM EDT WED JUL 18 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAMILTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 1130 PM EDT...

* AT 835 PM EDT...A LINE OF THUNDERSTORMS CONTAINING HEAVY RAIN WAS 
LOCATED OVER THE WESTERN PART OF THE COUNTY. THIS AREA OF HEAVY RAIN 
WAS MOVING SLOWLY SOUTHEAST. THE HEAVY RAIN EXTENDED BACK INTO 
SOUTHEAST INDIANA. 

1 TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN OVER WESTERN HAMILTON 
COUNTY IN THE LAST HOUR. UP TO AN ADDITIONAL 2 INCHES OF RAIN IS 
POSSIBLE THROUGH 10 PM. THIS RAIN ON TOP OF ALREADY WET GROUND WILL 
LIKELY CAUSE FLOODING ACROSS HAMILTON COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

$$
WHITE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:25 PM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 18, 3:25 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT WED JUL 18 2001

WILL MAKE DISCUSSION SHORT AS TIME IS RUNNING SHORT.

WILL ISSUE A FLASH FLOOD WATCH OVER SOUTHWEST FA.  2 TO 6 INCHES OF
RAIN FELL YESTERDAY AFTERNOON AND OVERNIGHT BRINGING A LOT OF
PROBLEMS TO THE TRI-STATE AND WHITE WATER VALLEY.  FLASH FLOOD
GUIDANCE IS LESS THAN AN INCH FOR MOST IF NOT ALL OF OUR COUNTIES IN
THE WATCH AREA.  THE ONLY EXCEPTION IF A FEW NORTHERN KY WHICH ARE
NEAR AN INCH.  CONVECTION OVER CENTRAL INDIANA WILL MOVE INTO EAST
CENTRAL AND SOUTHEAST INDIANA BY 5 PM AND WILL LIKELY INTENSIFY TO
SOME DEGREE AS REGION REACHES MAX DAYTIME HEATING.  12Z ETA PROGGED
AND MODIFIED MORNING ILN SOUNDING INDICATE 2500 TO 3000 J/KG OVER
SOUTHWEST FA THIS EVENING.

AVN IS MOST CONSISTENT WITH DEVELOPING MCS OVER SRN IL/IN THIS
EVENING AND OVERNIGHT WITH THE ETA BRINGING A SHEARED OUT WAVE OVER
FA THIS EVENING.

FOR THE REST OF FORECAST WILL WILL KEEP SMALL THREAT OF CONVECTION
THROUGH FRIDAY AS RIDGE BUILDS JUST TO OUR WEST WITH JET STREAM
DIVING SOUTH OVER REGION.  THIS WILL ALLOW MID LEVEL WAVES "RIDGE
RIDERS" TO DEVELOP CONVECTION TO OUR NORTH AND DIVE SOUTH INTO FA.
ETA STILL INDICATING INSTABILITY OVER FA.

MISILN WILL BE OUT SHORTLY ALONG WITH THE ZONES.

.ILN...FLASH FLOOD WATCH UNTIL MIDNIGHT.
OH...060-070-071-077-078
IN...050-058-059-066-073>075-080
KY...089>098

 TIPTON

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.